MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported following an intraocular lens (iol) implant procedure, the patient was not able to see from arm length.The lens was explanted and replaced with monofocal lens in a secondary procedure.The clinical reason for the explant was not near enough to patients.Additional information was requested.
 
Event or Problem Description
Additional information received and reported that the iol was exchanged for the same lens model but one diopter more power indicating the correct lens power was not implanted initially.There is no reported defect or fault with the iol.
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.No further reports required.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16707328
Report Number1119421-2023-00617
Device Sequence Number14870357
Product Code HQL
UDI-Device Identifier00380652396790
UDI-Public00380652396790
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Model NumberCC60WF
Device Lot Number15486422
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON ASPHERIC UV ABSORBING IOL; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale